MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 50; CEMENTLESS HIP SHELL

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 50; CEMENTLESS HIP SHELL
Catalog Number 01.26.45.1150
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on october 01, 2018: lot 181706: (b)(4) items manufactured and released on 30 may 2018.Expiration date: 2023-05-16.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by washing and packaging manager on sep 14, 2018: through the provided pictures evaluation and the received packaging inspection it could be confirmed that the carton box was empty (the double blister and the device itself were missing).The error occurred during the packaging activities, when for the involved batch of 120 implants, the operators prepared 121 carton boxes; it was caused by a wrong management of an anomaly occurred during the packaging process and that had requested a reworking step in the clean room.The operator prepared 120 carton boxes according to route card instructions, without noticing that one implant had been moved back to be reworked; then, after reworking, the item was re-added to the involved lot and the operator packed it as well, without re-counting the total amount of the prepared carton boxes.Due to this issue, the same operator had to re-print an additional label for that device box in order to complete the packaging step: he just reported it as an "anomaly" in the route card, without trying to understand the reason for the missing label and without counting the packed boxes for that lot.In conclusion, once the lot was received back from the sterilization process, the warehouse reported in the system that 120 items were returned and stocked, but actually the total amount of implant boxes received was 121pcs.
 
Event or Problem Description
During surgery, the surgical staff opened the packaging of the acetabular shell cc trio no-hole and discovered that no implant was inside the carton box, not even the sterile plastic blisters of the implant.Only the ifu of the implant were found inside the carton box.The surgery was completed successfully with a second cup of the same size available on the consignment stock.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 50
Common Device Name
CEMENTLESS HIP SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7929603
Report Number3005180920-2018-00739
Device Sequence Number16609180
Product Code LZO
UDI-Device Identifier07630030807886
UDI-Public07630030807886
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K122911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2023
Device Catalogue Number01.26.45.1150
Device Lot Number181706
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2018
Initial Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;